MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Catalog Number 10525
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).Device 1 of 2 reference (b)(4) report 1317056-2024-00031; device 2 of 2 reference (b)(4) report 1317056-2024-00032.
 
Event or Problem Description
Device 2 of 2: a territory manager reported an end user experienced an issue when using an exodus biliary drainage catheter 8f 35 cm std loop w/ radiopaque marker band.The end user reported they had two exodus catheter breaks with the same patient.They reported the catheters had broken off inside the patient, breaking where the catheter is thinner due to the drainage holes.The first catheter was placed, and approximately 8 weeks later, when attempting to remove it, the catheter was observed to have broken into pieces.The fragment was left inside the patient thinking the piece would work itself through the patient's system.(they did consult the family doc and a surgeon and the decision was made to keep an eye on it).The catheter was exchanged for a new of the same, same lot number).When the second catheter was removed, it also fractured into pieces inside the patient.However, when they pulled that catheter off the wire, this time, the fragment came back into the gallbladder.They were able to successfully remove the second catheter's fragment via snare.
 
Additional Manufacturer Narrative
The customer's reported complaint description of catheter tip detached was not confirmed since no complaint sample device was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Potential contributing factor for biliary drainage catheter tip detachment is patient chemistry since tip is intended to be placed in the duodenum, which is a caustic environment.The first catheter ((b)(4)) was in the patient for 60 days and the second catheter ((b)(4)) was in the patient for 38 days.Since exodus catheter fractured two times in the same patient indicates that something specific about this patient's body chemistry and/or treatment is a contributing factor to the catheter tubing detachment.In addition, it is unknown if the patient's gi tract was altered due to trauma or surgery, which can affect location of the drainage catheter tip in the small intestine.Catheter break/fracture is listed as potential complication in the device dfu.Dhr review of the packaging lot revealed no quality related issues or manufacturing deficiencies at the time of distribution.Scar004894 was sent to contract manufacturer freudenberg medical as notification/awareness of this event and dhr review of the reported lot.Scar004894 response stated, "the dhr review revealed no deviation of the device specification(s), product process specification(s), the quality assurance procedure(s) and specification(s).All acceptance records demonstrate the device was manufactured in accordance with the device master record".Labeling review: the directions for use (aw1006977-01) which is supplied to the end user with this device states: indications for use / intended use exodus array multipurpose drainage catheters are intended for percutaneous drainage of fluid or air in the chest, abdomen and pelvis, e.G., abscesses, cysts, pneumothoraces, biliary, nephrostomy, urinary, pleural empyemas, lung abscesses and mediastinal collections.Exodus nuance* nephrostomy drainage catheters are intended for percutaneous drainage of fluid collections in the urinary system.Exodus believe biliary drainage catheters are intended for percutaneous drainage of the biliary tree.Warnings: do not use catheter for gastrostomy procedures/feeding tube.Exposure to gastric juices may damage the catheter.Do not place catheter into the vascular system.Do not expose this catheter to alcohol, as it may damage the hydrophilic coating and the catheter.Potential complications/adverse events: catheter break/fracture.Note: where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post-placement.Note: for the exodus believe biliary drainage catheter, the distal tip of the catheter is advanced as far as the duodenum with the radiopaque marker in the biliary tree.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).Device 1 of 2 reference (b)(4) report 1317056-2024-00031.Device 2 of 2 reference (b)(4) report 1317056-2024-00032.
 
Event or Problem Description
Device 2 of 2: new information provided: confirmation that the biliary catheter was being used as an internal drain of bile into the small intestine.Nothing was being infused through the catheter.Confirmation that the tip of the drainage catheter was placed in the patient's duodenum.Confirmation the patient did not have any restructuring of their gi tract due to surgery or trauma,.E.G post whipple or hepaticojejunostomy.

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18836886
Report Number1317056-2024-00032
Device Sequence Number12574230
Product Code FGE
UDI-Device IdentifierH965105251
UDI-PublicH965105251
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number10525
Device Lot Number0000212441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown